Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Spinning head, slurred speech, drooping eyes. Are steroids causing these problems?

User rating for this question
Answered by

Practicing since : 2000
Answered : 37 Questions
My head keeps spinning. I talk with slurred speach. my right eye droops, my left side of face gets a lot of tension. I talk like a person who is retarted and am often naucous. About 3 days ago I went off steroids. I think this drug is causing me all my problems. Also my eyes sometime bugg out wtih flashes on the sides of my face
Posted Sun, 8 Jul 2012 in Brain and Spine
Answered by Dr. Neeraj Baheti 4 hours later
Thanks for posting your query.
Can you be more elaborate. How long you had been on steroids? What was the indication for starting steroids?
What you mean by spinning is it rotatory feeling of surrounding/self or feeling something inside is rotating or is it feeling of imbalance with graying of vision?
Do you experience some ringing in your ears? does change of posture, turning in bed or head movement precipitates this?
Do feel you have difficulty hearing especially over telephones etc.
What other medical problems do you have? What all other medication you are taking?
You may be experiencing vertigo/ dizziness and the above details will help me to know it better so that i can pin point the cause and guide you accordingly.

Wishing good health

Dr. Neeraj Baheti
Above answer was peer-reviewed by
Follow-up: Spinning head, slurred speech, drooping eyes. Are steroids causing these problems? 15 hours later
I have been on and off steroids for 2 years now. Predisone is the main one. I also take Serquel, atavan, lithium, synthroid, ADD drug 20mg per day 1 day 1 night. I took the steroids for low back, leg pain, and a rash that was all over my body. I have Bipolar disorder. Lots of times I get ringing in my ears and one side of my face will freeze up. I also get white light flashes on the sides of my face. I hope that this additional information helps you with my case. Thanks, Mary
Follow-up: Spinning head, slurred speech, drooping eyes. Are steroids causing these problems? 4 minutes later
correction: I have been on steroids reciently for 2 days. 5 days ago I stopped them because I thought that the meds mixed together the wrong way.
Answered by Dr. Neeraj Baheti 9 hours later
Thanks for providing the details.
Having gone through your medication details. I can assure you, it is not related to your steroid withdrawal. It can be part of of your bipolar disorder or rare circumstance it can be due to a neurological cause. You just visit your psychiatrist, he will examine you and if needed will ask for a neurologist review.
Just relax. This symptoms are not signs of any major problems in future.
Should you have any more concern, i will be happy to answer the same.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor